MAUDE Adverse Event Report: STRYKER SPINE-FRANCE XIA 3 TITANIUM UNIVERSAL TIGHTENER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.

STRYKER SPINE-FRANCE XIA 3 TITANIUM UNIVERSAL TIGHTENER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.
Catalog Number 48237008
Medical Device Problem Codes Fracture (1260); Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/19/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a universal tightener was broken at scoliosis correction level to rod during the surgery.The surgery was completed successfully with the spare device.
 
Additional Manufacturer Narrative
Visual inspection; device history review; complaint history review; risk assessment.Manufacturing records were reviewed for the corresponding lot and no discrepancies or anomalies were identified.Tip fracture was confirmed via visual inspection of the returned device.The most likely causes of the reported event based on previous similar complaints are: overload of the driver tip and normal wear of the device.
 
Event or Problem Description

Brand Name
XIA 3 TITANIUM UNIVERSAL TIGHTENER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key6251699
Report Number0009617544-2017-00009
Device Sequence Number16163721
Product Code LXH
UDI-Device Identifier07613327265330
UDI-Public(01)07613327265330
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48237008
Device Lot Number126838
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/09/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/20/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/13/2017
Supplement Report FDA Received Date02/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1